Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


triglycerides
May 23, 2002

Doctor I am 42,on combivir/viramune/viread,VL <50,Ts950. Three months ago my total fasting cholesterol was 196,LDL 121,HDL 46 tris 144.

To even lower my LDL I cut a lot of fats,I eat a cup of oatmeal a day, a drink a glass of wine a day. I exercise and I am very lean with no BL, and I am diabetic on pills.

Today,fasting total cholesterol 200,LDL 87,HDL 38 and Tris 377. I never had tris this high since I was norvir 6 years ago. I am doing everything I can to avoid more medication. Do you think the wine has an effect on tris? What I am doing wrong? What would you suggest for my case?

One more guestion, my Bun/creatinine ration was 26.7, it should have been bwt 6-25. What is that test for and what the results means. thanks for taking the time to answer the stupid questions our doctors take for granted,

Response from Dr. Henry

Your lipids are not too bad but are still modestly elevated. You may want to ask a nutritionist about further diet interventions. Alcohol may increase the good cholesterol (HDL)but may increase the triglycerides. Fish oil might help. The regimen you are on has not been noted to be particularly linked to severe lipid problems thought there is not alot of published data on your specific regimen. Diabetes can also aggravate the lipid picture. Hopefuly you don't smoke. If your risk for cardiac disease is elevated (family history, hypertension, etc) then consideration of lipid lowering meds like niacin or a statin or a fibrate might be warranted. KH



Previous
time span between doses
Next
HELP! I am worried about my appearance.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement